Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Chicago, IL

July 5, 2012Cook County, DuPage County, Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 5, 2012, 3:39 PM CDT for Cook County, DuPage County, Lake County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 3:39 PM CDT (20:39 UTC)
Expired
Jul 5, 2012, 4:33 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cook County, IL, DuPage County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS53 KLOT 052039
SVRLOT
ILC031-043-097-052145-
/O.NEW.KLOT.SV.W.0071.120705T2039Z-120705T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
  SOUTHEASTERN LAKE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 445 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WHEELING...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...
  WHEELING...GLENCOE...NORTHBROOK...ARLINGTON HEIGHTS...WINNETKA...
  GLENVIEW...WILMETTE...MOUNT PROSPECT...MORTON GROVE...EVANSTON...
  DES PLAINES...SKOKIE...PARK RIDGE...ROSEMONT...OHARE AIRPORT...
  HARWOOD HEIGHTS...MONTROSE HARBOR...ADDISON...FRANKLIN PARK AND
  LINCOLN PARK.

OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...COLLEGE OF DUPAGE...HAWTHORNE PARK...LINCOLN PARK
ZOO...LOYOLA UNIVERSITY...MORTON ARBORETUM...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4214 8774 4206 8766 4203 8766 4197 8764
      4197 8763 4195 8763 4191 8762 4190 8760
      4188 8761 4182 8759 4182 8808 4219 8799
      4225 8781
TIME...MOT...LOC 2039Z 356DEG 13KT 4214 8792
WIND...HAIL 60MPH 1.50IN

$$

MDB/LENNING
3 follow-up statements
169 
WWUS53 KLOT 052058
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT THU JUL 5 2012

ILC031-043-097-052145-
/O.CON.KLOT.SV.W.0071.000000T0000Z-120705T2145Z/
DUPAGE IL-LAKE IL-COOK IL-
358 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COOK...SOUTHEASTERN LAKE AND NORTHEASTERN DUPAGE COUNTIES UNTIL 445
PM CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PARK
RIDGE...MOVING SOUTH AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...
  SKOKIE...EVANSTON...PARK RIDGE...OHARE AIRPORT...ROSEMONT...
  ADDISON...HARWOOD HEIGHTS...FRANKLIN PARK...ELMHURST...MONTROSE
  HARBOR...VILLA PARK...GLEN ELLYN...LOMBARD...RIVER FOREST...YORK
  CENTER...LINCOLN PARK...MAYWOOD...OAK PARK...FOREST PARK AND OAK
  BROOK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4214 8774 4206 8766 4203 8766 4197 8764
      4197 8763 4195 8763 4191 8762 4190 8760
      4188 8761 4182 8759 4182 8808 4219 8799
      4225 8781
TIME...MOT...LOC 2058Z 344DEG 22KT 4203 8784
WIND...HAIL 60MPH 1.00IN

$$

MDB
061 
WWUS53 KLOT 052106
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 PM CDT THU JUL 5 2012

ILC097-052115-
/O.CAN.KLOT.SV.W.0071.000000T0000Z-120705T2145Z/
LAKE IL-
406 PM CDT THU JUL 5 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 4213 8799 4215 8777 4213 8773 4206 8766
      4203 8766 4197 8764 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4182 8759
      4182 8808
TIME...MOT...LOC 2105Z 344DEG 22KT 4197 8782

$$

ILC031-043-052145-
/O.CON.KLOT.SV.W.0071.000000T0000Z-120705T2145Z/
DUPAGE IL-COOK IL-
406 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COOK
AND NORTHEASTERN DUPAGE COUNTIES UNTIL 445 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORRIDGE...OR NEAR HARWOOD HEIGHTS...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN PARK AND NORTHLAKE AROUND 410 PM CDT.
  RIVER FOREST...MELROSE PARK...STONE PARK AND LOGAN SQUARE AROUND
  415 PM CDT.
  OAK PARK...FOREST PARK...MAYWOOD AND HUMBOLDT PARK AROUND 420 PM
  CDT.
  CICERO...BERWYN...RIVERSIDE AND NORTH RIVERSIDE AROUND 425 PM CDT.
  DOUGLAS PARK AROUND 430 PM CDT.

OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...LOYOLA
UNIVERSITY...NORTHEASTERN ILLINOIS UNIVERSITY...NORTHWESTERN
UNIVERSITY...OAKTON COMMUNITY COLLEGE...SOLDIER FIELD...MUSEUM
CAMPUS...MCCORMICK PLACE AND NORTHERLY ISLAND...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4213 8799 4215 8777 4213 8773 4206 8766
      4203 8766 4197 8764 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4182 8759
      4182 8808
TIME...MOT...LOC 2105Z 344DEG 22KT 4197 8782
WIND...HAIL 60MPH 1.00IN

$$

MDB
830 
WWUS53 KLOT 052133
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT THU JUL 5 2012

ILC031-043-052142-
/O.CAN.KLOT.SV.W.0071.000000T0000Z-120705T2145Z/
DUPAGE IL-COOK IL-
433 PM CDT THU JUL 5 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COOK AND NORTHEASTERN
DUPAGE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. OUTFLOW WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE FROM OAK 
PARK TO FOREST PARK TO CICERO AND NEARBY AREAS THROUGH 5 PM CDT.

LAT...LON 4213 8799 4215 8777 4213 8773 4206 8766
      4203 8766 4197 8764 4197 8763 4195 8763
      4191 8762 4190 8760 4188 8761 4182 8759
      4182 8808
TIME...MOT...LOC 2132Z 346DEG 18KT 4186 8779

$$

MDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:12 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 5, 3:12 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT THU JUL 5 2012

.DISCUSSION...
311 PM CDT

PRELIMINARY FORECAST DISCUSSION...

DEVELOPMENT OF ISOLATED BUT STRONG CONVECTION...GUSTS 45+
KTS...COMPLICATING NEAR TERM FORECAST. WILL HAVE COMPLETE DISCUSSION
OUT ASAP. IN THE MEANTIME HOWEVER...HERE ARE THE HIGHLIGHTS OF
FORECAST. FIRST...ISOLATED CONVECTION EXPECTED TO BE FOCUSED NEAR
LAKE BREEZE AND CONVECTIVE OUTFLOW BOUNDARIES THROUGH LATE AFTERNOON
AND VERY EARLY EVENING HOURS. SECOND...HAVE ELECTED TO EXTEND
EXCESSIVE HEAT WARNING INTO SATURDAY FOR AREAS THAT WILL REMAIN
OPPRESSIVELY HOT/HUMID AHEAD OF SOUTHWARD PUSHING COLD FRONT
SATURDAY. THIS WILL BE GENERALLY ALONG AND SOUTH OF A ROCHELLE...
JOLIET...RENSSELAER INDIANA LINE. IT WILL NOT INCLUDE THE CITIES OF
ROCKFORD OR CHICAGO. THIRD...ONCE COLD FRONT PUSHES SOUTH OF AREA
SATURDAY NIGHT...OTHER THAN A LOW CHANCE FOR LINGERING POST-FRONTAL
PRECIP INTO SUNDAY...HIGH PRESSURE WILL DOMINATE WITH TEMPS AROUND
NORMAL FROM UPPER 70S/AROUND 80 NEAR THE LAKE WITH NORTHEAST FLOW TO
THE MID 80S WELL INLAND MONDAY-THURSDAY. MORE IN A BIT.

RATZER

&&

.PREV DISCUSSION...

1059 AM CDT

FOR MORNING UPDATE

ONLY MINOR TWEAKS TO GOING FORECAST THIS MORNING...MAINLY FOR
EXPECTATION THAT WEAK LAKE BREEZE WILL DEVELOP ALONG THE IMMEDIATE
SHORE THIS AFTERNOON AND MAY DROP TEMPS INTO THE MID-UPPER 90S
THERE.

HIGHER RES MODEL GUIDANCE DEPICTS WEAKER WESTERLY FLOW ABOVE THE
SURFACE THAN YESTERDAY...WITH 950 MB WINDS SLACKING TO LESS THAN
10 KTS ACROSS NORTHERN IL THROUGH MID-DAY. THIS WOULD SUPPORT
WEAK LAKE BREEZE DEVELOPMENT...WITH MARINE OBS ALONG CHICAGO/IL
SHORE ALREADY DEPICTING ALMOST DUE SOUTH FLOW JUST OFFSHORE ALSO
INDICATIVE OF POTENTIAL FOR WINDS TO BACK SOUTHEASTERLY FOR A TIME
THIS AFTERNOON. THIS WOULD LIKELY RESULT IN SOME SLIGHT COOLING
INTO THE MID-UPPER 90S ALONG THE IMMEDIATE SHORE PERHAPS DURING
THE EARLY-MID AFTERNOON HOURS. HIGH-RES GUIDANCE THEN SUGGESTS
LAKE BREEZE MAY PUSH BACK OUT OFF SHORE A BIT TOWARD EVENING
ALLOWING HEAT TO BUILD BACK IN RIGHT TO THE SHORELINE. THINKING IS
THAT FORECAST HIGHS STILL LOOK PRETTY GOOD...SO HAVE ONLY MODIFIED
HOURLY TEMP GRIDS FOR THE MID/LATE AFTERNOON HOURS. OF COURSE...
LAKE BREEZES ARE NOTABLY SELF-SERVANT AND FORECASTER UN-FRIENDLY
SO CONFIDENCE IS FAIRLY LOW AS TO HOW MUCH AFFECT THIS ONE WILL
ULTIMATELY HAVE. BE GOVERNED ACCORDINGLY!

OTHERWISE NO CHANGES TO GOING FORECAST. TEMPS/HEAT INDEX VALUES LOOK
GOOD. HEADLINES LOOK GOOD.

RATZER

&&

.CLIMATE...
338 AM CDT

HERE ARE THE RECORDS FOR THE NEXT COUPLE DAYS...

THU     102     82        100      77
        1911   1911       1911    1911

FRI      99     80        102      73
        1988   1977       1936    1948

THE ALL TIME RECORD HIGH FOR CHICAGO IS 105 SET BACK ON JULY 24 1934
AND IN ROCKFORD IS 112 SET ON JULY 14 1936.

FOR CHICAGO THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
THREE...JULY 3RD THROUGH 5TH OF 1911...AND ALSO AUGUST 4TH
THROUGH 6TH OF 1947.

FOR ROCKFORD THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
NINE...JULY 6TH THROUGH 14TH OF 1936.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* POTENTIAL FOR GUSTY WEST WINDS THIS AFTERNOON
* CHANCES FOR SHRA/TSRA THIS AFTERNOON.

ZEBIC

//DISCUSSION...UPDATED 18Z...

OUTLINE OF LAKE BREEZE STARTING TO EMERGE ON SATELLITE AND RADAR. LATEST
GUIDANCE CONTINUES TO INDICATE BREEZE TO STAY EAST OF THE
TERMINALS WITH LAND TEMPS AROUND 100 DEG THROUGH AFTERNOON. ISOL
TSRA COULD DEVELOP THRU EARLY EVENING ALONG THE BREEZE..BUT CHANCE
REMAINS VERY LOW.

KEPT LOW WIND GUST IN LATER THIS AFTERNOON WITH MIXING.  UNDER
DOMINANT HIGH PRESSURE EXPECT VELOCITIES TO DROP OFF QUICKLY AGAIN
THIS EVENING.

ZEBIC

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN AFTERNOON WIND FORECAST.
* MEDIUM CONFIDENCE IN SHRA/TSRA FORECAST.

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED
12Z...

* FRIDAY NIGHT...VFR.
* SATURDAY AND SUNDAY...VFR. SLIGHT CHANCE OF TSRA.
* MONDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...

311 AM...AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION IS MOVING
SOUTH ACROSS THE SOUTH END OF THE LAKE. THIS WILL CAUSE WINDS TO
BE NORTHERLY THROUGH SUNRISE BUT EXPECT PREVAILING WINDS TO BECOME
SOUTHERLY. A COLD FRONT WILL MOVE ACROSS THE NORTH END OF THE LAKE
FRIDAY MORNING AND THEN IT APPEARS IT WILL SLOW OR BECOME
STATIONARY ACROSS THE CENTRAL PORTION OF THE LAKE BY FRIDAY
EVENING THEN FINALLY PUSH SOUTH OF THE LAKE SATURDAY MORNING OR
EARLY SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS ACROSS THE
NORTHERN LAKES. THE GRADIENT WILL EVENTUALLY TIGHTEN BEHIND THIS
FRONT ON SATURDAY AND SUNDAY AND THERE COULD BE A PERIOD OF 15-25
KTS SATURDAY AFTERNOON THROUGH SUNDAY EVENING. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ012-
     ILZ013-ILZ014 UNTIL 10 PM FRIDAY.

     EXCESSIVE HEAT WARNING...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-
     ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
     SATURDAY.

IN...EXCESSIVE HEAT WARNING...INZ001-INZ002 UNTIL 10 PM FRIDAY.

     EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 7 PM
     SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 5, 10:59 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1059 AM CDT THU JUL 5 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
061600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1059 AM CDT THU JUL 5 2012 /1159 AM EDT THU JUL 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES THIS AFTERNOON WILL PEAK OVER 105 DEGREES...WITH
DANGEROUS HEAT INDICES CONTINUING THROUGH TONIGHT IN THE CITY OF
CHICAGO. UNHEALTHY AIR QUALITY IS EXPECTED IN THE CHICAGO METRO
AREA AND PORTIONS OF NORTHWEST INDIANA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY OVER THE
ENTIRE OUTLOOK AREA...AND INTO SATURDAY WELL INLAND FROM LAKE
MICHIGAN.

THERE IS SOME POTENTIAL FOR A PERIOD OR TWO OF SCATTERED
THUNDERSTORMS OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-061600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1059 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS SOME POTENTIAL FOR A PERIOD OR TWO OF SCATTERED
THUNDERSTORMS OVER THE WEEKEND.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-061600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1059 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS
EVENING...ESPECIALLY OVER NORTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Special weather statement, Jul 5, 2:40 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
240 PM CDT THU JUL 5 2012

ILZ013-014-052045-
COOK IL-DUPAGE IL-
240 PM CDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT...

AT 235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ROSEMONT...MOVING SOUTHEAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  NORRIDGE...           SCHILLER PARK...      FRANKLIN PARK...
  ROSEMONT...           OHARE AIRPORT...      PARK RIDGE...
  NORTHLAKE...          NILES...              BENSENVILLE...

OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...NORTHEASTERN
ILLINOIS UNIVERSITY...SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE
AND NORTHERLY ISLAND...THE LOOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4193 8762 4191 8762 4190 8760 4188 8761
      4187 8760 4184 8760 4179 8757 4169 8773
      4198 8799 4209 8783
TIME...MOT...LOC 1940Z 317DEG 21KT 4195 8783

MDB
Special weather statement, Jul 5, 2:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
252 PM CDT THU JUL 5 2012

ILZ013-014-052045-
COOK IL-DUPAGE IL-
252 PM CDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT...

AT 248 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR  CONTINUED TO
INDICATE A STRONG THUNDERSTORM NEAR NORTHLAKE...MOVING SOUTH AT 20
MPH.

UP TO PENNY SIZE HAIL...WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
THE ARE OF STRONGEST WINDS EXTENDS FROM NORTHLAKE TO FRANKLIN PARK
TO JUST SOUTH OF ELMWOOD PARK AND IS MOVING SOUTHWARD TOWARDS
ELMHURST...BERKELEY...MAYWOOD...HILLSIDE AND ADJACENT AREAS.

CITIES AND TOWNS AFFECTED...
  NORTHLAKE...          FRANKLIN PARK...      SCHILLER PARK...
  BENSENVILLE...        OHARE AIRPORT...      NORRIDGE...
  ROSEMONT...           HARWOOD HEIGHTS...    WOOD DALE...

OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...HAWTHORNE PARK...
LINCOLN PARK ZOO...NORTHEASTERN ILLINOIS UNIVERSITY...SOLDIER
FIELD...MUSEUM CAMPUS...MCCORMICK PLACE AND NORTHERLY ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4193 8762 4191 8762 4190 8760 4189 8761
      4184 8760 4180 8757 4171 8800 4198 8799
      4209 8783
TIME...MOT...LOC 1950Z 353DEG 15KT 4191 8789

MDB
Local storm report, Jul 5, 3:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 NW MELROSE PARK       41.92N 87.89W
07/05/2012  E0.25 INCH       COOK               IL   COCORAHS

&&

CM
Special weather statement, Jul 5, 3:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT THU JUL 5 2012

ILZ013-014-052045-
COOK IL-DUPAGE IL-
312 PM CDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT...

AT 305 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICAGO TO DOUGLAS PARK TO
RIVERSIDE TO WESTCHESTER...MOVING SOUTHEAST AT 20 MPH.

UP TO PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

CITIES AND TOWNS AFFECTED...
  RIVERSIDE...          NORTH RIVERSIDE...    CICERO...
  CHICAGO...            BERWYN...             NAVY PIER...
  WESTCHESTER...        HUMBOLDT PARK...      FOREST PARK...

OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...HAWTHORNE PARK...LINCOLN PARK ZOO...MORAINE VALLEY
COMMUNITY COLLEGE...SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE
AND NORTHERLY ISLAND...THE LOOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

&&

LAT...LON 4171 8752 4162 8788 4182 8795 4199 8767
      4189 8760 4184 8760 4177 8756 4175 8753
      4172 8752
TIME...MOT...LOC 2009Z 312DEG 18KT 4186 8760 4184 8770
          4181 8780 4184 8784

MDB
Local storm report, Jul 5, 3:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 4 NE CHICAGO            41.92N 87.57W
07/05/2012  M94.00 MPH       LMZ741             IL   C-MAN STATION

            MEASURED AT THE HARRISON-DEVER CRIB.

&&

RC
Local storm report, Jul 5, 3:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     CHICAGO                 41.88N 87.63W
07/05/2012  E55 MPH          COOK               IL   NWS EMPLOYEE

            ESTIMATED WIND GUST AT FULLERTON AVENUE BEACH.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:39 PM CDTSpecial Marine WarningLOT111 min
Jul 5, 2:40 PM CDTSpecial Weather StatementLOTCook65 min
Jul 5, 2:52 PM CDTSpecial Weather StatementLOTCook53 min
Jul 5, 3:12 PM CDTSpecial Weather StatementLOTCook33 min
Jul 5, 5:16 PM CDTSpecial Weather StatementLOTLake59 min
Jul 5, 5:19 PM CDTSpecial Marine WarningLOT86 min
Jul 5, 5:51 PM CDTSevere Thunderstorm WarningLOTCook, Lake54 min
Jul 5, 6:45 PM CDTSpecial Marine WarningLOT56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.